Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 127, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 8, 2015, 7:39 AM EDT for 4 counties in Indiana. It took effect at Jun 8, 2015, 6:12 PM EDT. It was in force for 57 days.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2015, 7:39 AM EDT (11:39 UTC)
- In effect from
- Jun 8, 2015, 6:12 PM EDT
- Expired
- Aug 4, 2015, 7:42 AM EDT
- In force
- 57 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Covington (CVGI3). The gauge peaked at 26.12 ft at Jun 20, 2015, 6:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:27 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 8, 6:27 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 627 AM EDT MON JUN 8 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 408 AM EDT MON JUN 8 2015 A FRONTAL SYSTEM SLOWLY MAKING ITS WAY THROUGH CENTRAL INDIANA WILL KEEP SHOWERS AND THUNDERSTORMS AROUND UNTIL TONIGHT WHEN THE FRONT FINALLY CLEARS THE AREA. HIGH PRESSURE WILL BRING DRY CONDITIONS BRIEFLY BUT THUNDERSTORM CHANCES WILL RETURN FOR PARTS OF THE AREA BY WEDNESDAY AFTERNOON AND LAST THROUGH THE WEEKEND WITH THE PATTERN TRANSITIONING FROM NORTHWEST TO SOUTHWEST FLOW. && .NEAR TERM /TODAY/... ISSUED AT 408 AM EDT MON JUN 8 2015 RADAR MOSAIC AT 330 AM SHOWED A LINE OF THUNDERSTORMS FROM WESTERN MISSOURI ACROSS ILLINOIS. LIGHT TO MODERATE RAINFALL WITH SOME EMBEDDED THUNDER WAS ACROSS ALL BUT THE FAR NORTHWEST AND SOUTHEASTERN COUNTIES OF CENTRAL INDIANA. LOW PRESSURE WAS CENTERED OVER ONTARIO WITH A COLD FRONT STRETCHING SOUTHWESTWARD THROUGH ILLINOIS AND AN OUTFLOW BOUNDARY WAS NEAR THE OHIO RIVER. EXPECT RAINFALL TO CONTINUE FOR THE NEXT SEVERAL HOURS AS CONVECTION MOVES MAINLY EASTWARD BUT ALSO SAGS SOUTH WITH TIME. FOR TODAY THE FRONT WILL MOVE THROUGH CENTRAL INDIANA...AND THERE IS AN INDICATION THAT A SURFACE WAVE COULD MOVE ALONG IT KEEPING IT STALLED OVER SOUTHERN INDIANA BEFORE MOVING OFF TO THE NORTHEAST. ALSO WITH THE UPPER TROUGH AXIS STILL OFF TO THE WEST THINK THERE WILL BE PLENTY OF FORCING AVAILABLE FOR SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER VALUES HAVE NOT CLIMBED AS HIGH AS MODELS WERE PREVIOUSLY INDICATING...AND WITH THE OUTFLOW BOUNDARY ALREADY SOUTH OF THE AREA THINK THE BIG HEAVY RAIN THREAT COULD BE BEHIND US. LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE IN THE SOUTHERN COUNTIES TODAY...BUT AT THIS POINT PROBABILITY OF SIGNIFICANT IMPACTS IS LOW ENOUGH TO DROP THE MENTION FROM THE FORECAST. THERE WILL STILL BE INSTABILITY AVAILABLE TODAY BUT IT SHOULD WANE AS ATMOSPHERE IS WORKED OVER AND CONTINUED RAINFALL AROUND KEEPS CLOUD COVER OVER THE AREA. A COUPLE OF STRONG STORMS WILL BE POSSIBLE...BUT OVERALL RISK IS PRETTY LOW. FOR TEMPERATURES STUCK WITH COOLER GUIDANCE NUMBERS GIVEN THE CLOUD COVER. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ISSUED AT 408 AM EDT MON JUN 8 2015 MODELS ARE IN FAIRLY GOOD AGREEMENT AND GENERALLY USED A CONSENSUS APPROACH. WITH THE UPPER TROUGH AXIS MOVING THROUGH THE AREA AT THE START OF THE TONIGHT PERIOD CONTINUED TO CARRY LOW CHANCES FOR SHOWERS AND THUNDERSTORMS BEFORE 6Z. AFTER THAT HIGH PRESSURE WILL BUILD IN BRIEFLY AND CLEAR SKIES OUT. THE NEXT CHANCES FOR STORMS WILL ARRIVE BY WEDNESDAY AFTERNOON WHEN A COLD FRONT APPROACHES FROM THE NORTHWEST. THERE IS SOME UNCERTAINTY WITH HIGH PRESSURE TO THE SOUTH AND THE FRONT WEAKENING AS IT APPROACHES SO NOT SURE THAT IT WILL GET DOWN INTO THE AREA WEDNESDAY AFTERNOON/NIGHT...BUT MODELS HAVE A LITTLE FASTER/STRONGER WITH THIS FRONT SO INCLUDED SOME LOW THUNDERSTORM CHANCES ACROSS THE NORTH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. FOR TEMPERATURES THROUGH THE PERIOD GENERALLY USED A MOS AVERAGE. LEANED TOWARD WARMER NUMBERS FOR WEDNESDAY HIGHS THOUGH WITH MOSTLY CLEAR SKIES EXPECTED ACROSS THE SOUTH AND 850 MB TEMPERATURES CLIMBING ABOVE 18C. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ISSUED AT 153 AM EDT MON JUN 8 2015 MODELS AND ENSEMBLES HAVE BEEN HAVING SOME DIFFICULTIES AGREEING ON TIMING AND STRENGTH OF VARIOUS PERTURBATIONS IN THE SYNOPTIC UPPER FLOW. THUS...CONFIDENCE IN TIMING AND COVERAGE OF THUNDERSTORMS LATE NEXT WEEK AND WEEKEND IS NOT GREAT. PREFER NOT TO STRAY TOO FAR FROM THE REGIONAL INITIALIZATION WHICH HAS POPS ALL PERIODS BUT MAINLY DURING THE WEEKEND...WHEN A SURFACE RIDGE SETS UP OVER THE SOUTHEASTERN STATES ALLOWING A RETURN OF MOISTURE FROM THE GULF THAT WILL BE AVAILABLE FOR VARIOUS SHORT WAVES...THAT WILL RIDE NORTHEAST OVER TOP AN UPPER RIDGE BUILDING FROM THE SOUTHERN STATES TO THE EASTERN GREAT LAKES. AFTERNOON HIGHS IN THE 80S AND LOWS IN THE 60S PER REGIONAL INITIALIZATION LOOKS REASONABLE GIVEN THE MODEL DIFFERENCES BUT OVERALL SYNOPTIC PATTERN. && .AVIATION /DISCUSSION FOR THE 081200Z TAF ISSUANCE/... ISSUED AT 627 AM EDT MON JUN 8 2015 SOLID RAIN WAS OCCURRING THIS MORNING AT ALL BUT LAF. EVEN AT LAF...THERE WAS ISOLATED TO SCATTERED CONVECTION FAIRLY CLOSE BY...AHEAD OF A COLD FRONT THAT STRETCHED FROM NORTHERN ILLINOIS TO NORTHWESTERN MISSOURI. THIS FRONT SHOULD DROP SOUTH TODAY...ALTHOUGH CONFIDENCE IS NOT GREAT ON TIMING...WITH A SURFACE WAVE LIFTING NORTHEAST ALONG THE FRONT POSSIBLY SLOWING IT DOWN. IT STILL LOOKS LIKE SEVERAL MORE HOURS OF SOLID RAIN AT IND...HUF AND BMG AND SCATTERED SHOWERS AT LAF WITH POSSIBLE AFTERNOON THUNDERSTORM REDEVELOPMENT IN THE VICINITY OF ALL THE TERMINALS...AHEAD OF AN UPPER TROUGH. SO...WILL CARRY VCSH AT LAF THROUGH 14Z AND AGAIN AFTER 19Z. ELSEWHERE...WILL GO WITH LIGHT RAIN THROUGH 16Z WITH VCTS AFTER 19Z. CEILINGS HAVE BEEN BOUNCING AROUND FROM VFR AC TO MVFR CUMULONIMBUS OR NIMBOSTRATUS. PREFER TO GO PESSIMISTIC UNTIL THE AFTERNOON HOURS PER MODEL RH TIME SECTIONS. BRIEF CLEARING IS POSSIBLE THIS EVENING WITH MVFR OR WORSE STRATOCU LIKELY FORMING OVERNIGHT. WINDS SHOULD CONTINUE WEST AND SOUTHWEST TO 12 KNOTS AND LESS THAN 9 KNOTS AFTER 01Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM...MK AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 8, 4:27 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 427 AM EDT MON JUN 8 2015 INZ021-028>031-035>049-051>057-060>065-067>072-090830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 427 AM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. A FEW OF THE STORMS COULD BE STRONG. HAZARDS: HEAVY RAINFALL. LIGHTNING. GUSTY WINDS. TIMING: THROUGHOUT THE DAY. DISCUSSION: A FRONT SLOWLY SAGGING THROUGH CENTRAL INDIANA WILL KEEP SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. DRY CONDITIONS WILL RETURN LATE TONIGHT AS THE FRONT FINALLY MOVES AWAY FROM THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THERE ARE CHANCES FOR THUNDERSTORMS ACROSS PARTS OF THE AREA FROM WEDNESDAY AFTERNOON THROUGH SUNDAY. AT THIS TIME WIDESPREAD SEVERE STORMS ARE NOT EXPECTED HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: UPPER FLOW WILL TRANSITION FROM NORTHWESTERLY TO SOUTHWESTERLY DURING THE WEEK AND SEVERAL UPPER WAVES MOVING THROUGH THE FLOW WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Local storm report, Jun 8, 2:05 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 AM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG 2 W LAFAYETTE 40.41N 86.91W
06/07/2015 TIPPECANOE IN BROADCAST MEDIA
TREE LIMB REPORTED DOWN...BLOCKING AMEILA AND CREASY
0751 PM TSTM WND DMG 2 W BATTLE GROUND 40.51N 86.88W
06/07/2015 TIPPECANOE IN AMATEUR RADIO
TREE LIMB DOWN
0758 PM TSTM WND GST 2 SW LAFAYETTE 40.41N 86.94W
06/07/2015 M48 MPH TIPPECANOE IN ASOS
0857 PM TSTM WND GST COVINGTON 40.14N 87.39W
06/07/2015 M65 MPH FOUNTAIN IN AMATEUR RADIO
TREE LIMBS DOWN OF UNKNOWN SIZE
0945 PM TSTM WND DMG CRAWFORDSVILLE 40.04N 86.90W
06/07/2015 MONTGOMERY IN TRAINED SPOTTER
TREE LIMBS EQUAL TO OR GREATER THAN 2 INCHES DOWN
1106 PM TSTM WND DMG NOBLESVILLE 40.06N 86.03W
06/07/2015 HAMILTON IN STORM CHASER
TREE LIMBS DOWN 1 TO 2 INCHES AROUND
1130 PM TSTM WND GST 3 S DANA 39.76N 87.49W
06/07/2015 M55 MPH VERMILLION IN BROADCAST MEDIA
PERSONAL WEATHER STATION RECORDED THE GUST
&&
BHHLocal storm report, Jun 8, 3:27 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 AM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLOOD 3 E STATE LINE CITY 40.20N 87.47W
06/08/2015 WARREN IN LAW ENFORCEMENT
DISPATCH SAID COUNTY ROAD 900 WEST WAS CLOSED BETWEEN
825 SOUTH AND 950 SOUTH DUE TO HIGH WATER.
&&
MKOCHLocal storm report, Jun 8, 3:29 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
329 AM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLOOD COVINGTON 40.14N 87.39W
06/08/2015 FOUNTAIN IN LAW ENFORCEMENT
DISPATCH REPORTED HIGH WATER ALONG STATE ROAD 136
BETWEEN COVINGTON AND VEEDERSBURG.
&&
MKOCHLocal storm report, Jun 8, 3:30 AM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 AM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 AM FLOOD GESSIE 40.08N 87.50W
06/08/2015 VERMILLION IN LAW ENFORCEMENT
DISPATCH REPORTED MANY ROADS WITH HIGH WATER OVER
NORTHERN VERMILLION COUNTY.
&&
MKOCHLocal storm report, Jun 8, 4:14 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 AM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM HEAVY RAIN 2 S ALEXANDRIA 40.23N 85.68W
06/08/2015 M1.50 INCH MADISON IN PUBLIC
STORM TOTAL RAINFALL THROUGH 4 AM.
&&
MKOCHLocal storm report, Jun 8, 6:33 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 AM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM HEAVY RAIN 4 S COVINGTON 40.08N 87.39W
06/08/2015 M4.50 INCH FOUNTAIN IN TRAINED SPOTTER
4.5 INCHES STORM TOTAL RAIN. PART OF SOUTH RIVER ROAD
WASHED OUT OVERNIGHT.
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:24 PM EDT | Severe Thunderstorm Warning | IND | Howard | 21 min |
| Jun 7, 8:40 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Madison, Montgomery and 2 more | 50 min |
| Jun 7, 8:56 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 49 min |
| Jun 7, 9:20 PM EDT | Tornado Warning | IND | Fountain, Montgomery | 25 min |
| Jun 7, 9:29 PM EDT | Severe Thunderstorm Warning | IND | Montgomery | 31 min |
| Jun 7, 9:55 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery | 50 min |
| Jun 7, 10:35 PM EDT | Areal Flood Advisory | IND | Carroll, Fountain, Tippecanoe, Vermillion, Warren | 5 hr |
| Jun 7, 11:05 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 25 min |
| Jun 7, 11:11 PM EDT | Tornado Warning | IND | Fountain, Warren | 34 min |
| Jun 7, 11:13 PM EDT | Areal Flood Warning | IND | Fountain, Vermillion, Warren | 13 hr |
| Jun 7, 11:16 PM EDT | Tornado Warning | IND | Parke, Vermillion | 29 min |
| Jun 7, 11:25 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion and 1 more | 50 min |
| Jun 7, 11:44 PM EDT | Tornado Warning | IND | Montgomery, Parke | 16 min |
| Jun 7, 11:52 PM EDT | Severe Thunderstorm Warning | IND | Clay, Putnam, Vigo | 23 min |
| Jun 8, 12:09 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Parke, Putnam, Sullivan and 1 more | 36 min |
| Jun 8, 12:36 AM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 24 min |
| Jun 8, 12:54 AM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Monroe, Morgan, Owen | 36 min |
| Jun 8, 7:39 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 25 hr |
| Jun 8, 7:39 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 48 hr |
| Jun 8, 7:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 4 days |
| Jun 8, 7:39 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 58 days |
| Jun 8, 7:39 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 56 days |
| Jun 8, 7:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 59 days |
| Jun 8, 7:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 61 days |
| Jun 8, 9:37 AM EDT | River Flood Advisory | IND | Carroll, Tippecanoe, White | 36 hr |
| Jun 8, 11:32 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 52 days |
| Jun 8, 11:32 AM EDT | River Flood Warning | IND | Knox | 52 days |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.